Skip to main content Accessibility help
×
Home
Hostname: page-component-54cdcc668b-zz2mb Total loading time: 0.358 Render date: 2021-03-08T22:38:41.558Z Has data issue: true Feature Flags: { "shouldUseShareProductTool": true, "shouldUseHypothesis": true, "isUnsiloEnabled": true, "metricsAbstractViews": false, "figures": false, "newCiteModal": false, "newCitedByModal": true }

DUALITY FOR COHOMOLOGY OF CURVES WITH COEFFICIENTS IN ABELIAN VARIETIES

Published online by Cambridge University Press:  19 December 2018

TAKASHI SUZUKI
Affiliation:
Department of Mathematics, Chuo University, 1-13-27 Kasuga, Bunkyo-ku, Tokyo 112-8551, Japan email tsuzuki@gug.math.chuo-u.ac.jp
Corresponding

Abstract

In this paper, we formulate and prove a duality for cohomology of curves over perfect fields of positive characteristic with coefficients in Néron models of abelian varieties. This is a global function field version of the author’s previous work on local duality and Grothendieck’s duality conjecture. It generalizes the perfectness of the Cassels–Tate pairing in the finite base field case. The proof uses the local duality mentioned above, Artin–Milne’s global finite flat duality, the nondegeneracy of the height pairing and finiteness of crystalline cohomology. All these ingredients are organized under the formalism of the rational étale site developed earlier.

Type
Article
Copyright
© 2018 Foundation Nagoya Mathematical Journal

Access options

Get access to the full version of this content by using one of the access options below.

Footnotes

The author is a Research Fellow of Japan Society for the Promotion of Science.

References

Théorie des topos et cohomologie étale des schémas. Tome 1: Théorie des topos, Lecture Notes in Mathematics 269, Springer, Berlin, 1972; Séminaire de Géométrie Algébrique du Bois-Marie 1963–1964 (SGA 4), Dirigé par M. Artin, A. Grothendieck, et J. L. Verdier. Avec la collaboration de N. Bourbaki, P. Deligne et B. Saint-Donat.Google Scholar
Théorie des topos et cohomologie étale des schémas. Tome 3, Lecture Notes in Mathematics 305, Springer, New York, 1973; Séminaire de Géométrie Algébrique du Bois-Marie 1963–1964 (SGA 4), Dirigé par M. Artin, A. Grothendieck et J. L. Verdier. Avec la collaboration de P. Deligne et B. Saint-Donat.Google Scholar
Artin, M. and Milne., J. S., Duality in the flat cohomology of curves, Invent. Math. 35 (1976), 111129.10.1007/BF01390135CrossRefGoogle Scholar
Artin, M., Grothendieck Topologies, Harvard University, Cambridge, Mass, 1962, 133pp.Google Scholar
Artin, M., Supersingular K3 surfaces., Ann. Sci. Éc. Norm. Supér. (4) 7 (1974), 543567.10.24033/asens.1279CrossRefGoogle Scholar
Bégueri, L., Dualité sur un corps local à corps résiduel algébriquement clos, Mém. Soc. Math. Fr. (N.S.) No. 4 (1980/81), 121pp.Google Scholar
Bester, M., Local flat duality of abelian varieties, Math. Ann. 235(2) (1978), 149174.10.1007/BF01405011CrossRefGoogle Scholar
Bosch, S., Lütkebohmert, W. and Raynaud, M., Néron Models, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)] 21, Springer, Berlin, 1990.10.1007/978-3-642-51438-8CrossRefGoogle Scholar
Bombieri, E. and Mumford, D., Enriques’ classification of surfaces in char. p. III, Invent. Math. 35 (1976), 197232.10.1007/BF01390138CrossRefGoogle Scholar
Bhatt, B. and Scholze, P., The pro-étale topology for schemes, Astérisque No. 369 (2015), 99201.Google Scholar
Česnavičius, K., Topology on cohomology of local fields, Forum Math. Sigma 3 (2015), e16 55.10.1017/fms.2015.18CrossRefGoogle Scholar
Conrad, B., Chow’s K/k-image and K/k-trace, and the Lang–Néron theorem, Enseign. Math. (2) 52(1–2) (2006), 37108.Google Scholar
Demazure, M. and Gabriel, P., Groupes algébriques. Tome I: Géométrie algébrique, généralités, groupes commutatifs, North-Holland Publishing Co., Amsterdam, Masson & Cie, Éditeur, Paris, 1970, Avec un appendice Corps de classes local par Michiel Hazewinkel.Google Scholar
Demarche, C. and Harari, D., Artin–Mazur–Milne duality for fppf cohomology, preprint, 2018, arXiv:1804.03941v2.10.2140/ant.2019.13.2323CrossRefGoogle Scholar
Grothendieck, A., Éléments de géométrie algébrique (rédigé avec la collaboration de Jean Dieudonné). IV. Étude locale des schémas et des morphismes de schémas. III, Publ. Math. Inst. Hautes Études Sci. No. 28 (1966), 255pp.Google Scholar
Groupes de monodromie en géométrie algébrique. I., Lecture Notes in Mathematics 288, Springer, New York, 1972, Séminaire de Géométrie Algébrique du Bois-Marie 1967–1969 (SGA 7 I), Dirigé par A. Grothendieck. Avec la collaboration de M. Raynaud et D. S. Rim.Google Scholar
Grothendieck, A., “Techniques de construction et théorèmes d’existence en géométrie algébrique. IV. Les schémas de Hilbert”, in Séminaire Bourbaki, Vol. 6, Mathematical Society of France, Paris, 1995, 249276, Exp. No. 221.Google Scholar
O’Connor, L. H., McGuire, G., Naehrig, M. and Streng, M., A CM construction for curves of genus 2 with p-rank 1, J. Number Theory 131(5) (2011), 920935.Google Scholar
Illusie, L., Complexe de de Rham-Witt et cohomologie cristalline, Ann. Sci. Éc. Norm. Supér. (4) 12(4) (1979), 501661.10.24033/asens.1374CrossRefGoogle Scholar
Katz, N. M., Space filling curves over finite fields, Math. Res. Lett. 6(5–6) (1999), 613624.10.4310/MRL.1999.v6.n6.a2CrossRefGoogle Scholar
Kashiwara, M. and Schapira, P., Categories and Sheaves, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences] 332, Springer, New York, 2006.10.1007/3-540-27950-4CrossRefGoogle Scholar
Kato, K. and Trihan, F., On the conjectures of Birch and Swinnerton–Dyer in characteristic p > 0, Invent. Math. 153(3) (2003), 537592.10.1007/s00222-003-0299-2CrossRefGoogle Scholar
Künnemann, K., Projective regular models for abelian varieties, semistable reduction, and the height pairing, Duke Math. J. 95(1) (1998), 161212.10.1215/S0012-7094-98-09505-9CrossRefGoogle Scholar
Lang, S., Abelian Varieties, Springer, New York, 1983; Reprint of the 1959 original.10.1007/978-1-4419-8534-7CrossRefGoogle Scholar
Lipman, J., Desingularization of two-dimensional schemes, Ann. Math. (2) 107(1) (1978), 151207.10.2307/1971141CrossRefGoogle Scholar
Moret-Bailly, L., Pinceaux de variétés abéliennes, Astérisque No. 129 (1985), 266pp.Google Scholar
Milne, J. S., Duality in the flat cohomology of a surface, Ann. Sci. Éc. Norm. Supér. (4) 9(2) (1976), 171201.10.24033/asens.1309CrossRefGoogle Scholar
Milne, J. S., Étale Cohomology, Princeton Mathematical Series 33, Princeton University Press, Princeton, NJ, 1980.Google Scholar
Milne, J. S., Arithmetic Duality Theorems, 2nd ed. BookSurge, LLC, Charleston, SC, 2006.Google Scholar
Milne, J. S. and Ramachandran, N., The p-cohomology of algebraic varieties and special values of zeta functions, J. Inst. Math. Jussieu 14(4) (2015), 801835.10.1017/S1474748014000176CrossRefGoogle Scholar
Neeman, A., Triangulated Categories, Annals of Mathematics Studies 148, Princeton University Press, Princeton, NJ, 2001.10.1515/9781400837212CrossRefGoogle Scholar
Oort, F., Commutative Group Schemes, Lecture Notes in Mathematics 15, Springer, New York, 1966.10.1007/BFb0097479CrossRefGoogle Scholar
Prosmans, F., Derived limits in quasi-abelian categories, Bull. Soc. Roy. Sci. Liège 68(5–6) (1999), 335401.Google Scholar
Raynaud, M., Spécialisation du foncteur de Picard, Publ. Math. Inst. Hautes Études Sci. No. 38 (1970), 2776.10.1007/BF02684651CrossRefGoogle Scholar
Raynaud, M., Anneaux locaux henséliens, Lecture Notes in Mathematics 169, Springer, New York, 1970.10.1007/BFb0069571CrossRefGoogle Scholar
Raynaud, M., “Caractéristique d’Euler-Poincaré d’un faisceau et cohomologie des variétés abéliennes”, in Séminaire Bourbaki, Vol. 9, Soc. Math. France, Paris, 1995, 129147, Exp. No. 286.Google Scholar
Roos, J.-E., Derived functors of inverse limits revisited, J. Lond. Math. Soc. (2) 73(1) (2006), 6583.10.1112/S0024610705022416CrossRefGoogle Scholar
Schnürer, O. M., Six operations on dg enhancements of derived categories of sheaves, preprint, 2017, arXiv:1507.08697v3.10.1007/s00029-018-0392-4CrossRefGoogle Scholar
Serre, J.-P., Groupes proalgébriques, Publ. Math. Inst. Hautes Études Sci. 7 (1960), 67pp.10.1007/BF02699186CrossRefGoogle Scholar
Spaltenstein, N., Resolutions of unbounded complexes, Compos. Math. 65(2) (1988), 121154.Google Scholar
The Stacks Project Authors. Stacks Project. http://stacks.math.columbia.edu, 2018.Google Scholar
Suzuki, T., Duality for local fields and sheaves on the category of fields, preprint, 2013, arXiv:1310.4941v5.Google Scholar
Suzuki, T., Grothendieck’s pairing on Néron component groups: Galois descent from the semistable case, accepted, preprint, 2014, arXiv:1410.3046v4.Google Scholar
Suzuki, T., Néron models of 1-motives and duality, preprint, 2018, arXiv:1806.07641v2.Google Scholar
Trihan, F. and Vauclair, D., On the non commutative Iwasawa main conjecture for abelian varieties over function fields, preprint, 2017, arXiv:1702.04620v1.Google Scholar
Vvedenskiĭ, O. N., Pairings in elliptic curves over global fields, Izv. Akad. Nauk SSSR Ser. Mat. 42 (1978), 237260; 469.Google Scholar
Vvedenskiĭ, O. N., The Artin effect in abelian varieties. II, Izv. Akad. Nauk SSSR Ser. Mat. 45 (1981), 2346; 239.Google Scholar
Yui, N., The arithmetic of the product of two algebraic curves over a finite field, J. Algebra 98(1) (1986), 102142.10.1016/0021-8693(86)90018-9CrossRefGoogle Scholar

Altmetric attention score

Full text views

Full text views reflects PDF downloads, PDFs sent to Google Drive, Dropbox and Kindle and HTML full text views.

Total number of HTML views: 16
Total number of PDF views: 39 *
View data table for this chart

* Views captured on Cambridge Core between 19th December 2018 - 8th March 2021. This data will be updated every 24 hours.

Send article to Kindle

To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

DUALITY FOR COHOMOLOGY OF CURVES WITH COEFFICIENTS IN ABELIAN VARIETIES
Available formats
×

Send article to Dropbox

To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

DUALITY FOR COHOMOLOGY OF CURVES WITH COEFFICIENTS IN ABELIAN VARIETIES
Available formats
×

Send article to Google Drive

To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

DUALITY FOR COHOMOLOGY OF CURVES WITH COEFFICIENTS IN ABELIAN VARIETIES
Available formats
×
×

Reply to: Submit a response


Your details


Conflicting interests

Do you have any conflicting interests? *